Alert archive / Nebraska / Red Flag Warnings in 2014

Red Flag Warning 7, NWS Omaha, NE

March 31, 201414 counties in Nebraska; 7 counties in Iowa

NWS Omaha, NE issued this red flag warning at Mar 31, 2014, 3:34 AM CDT for 14 counties in Nebraska; 7 counties in Iowa. It took effect at Mar 31, 2014, 9:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2014, 3:34 AM CDT (08:34 UTC)
In effect from
Mar 31, 2014, 9:00 AM CDT
Expired
Mar 31, 2014, 3:53 PM CDT
In force
7 hr
Issued by
NWS Omaha, NE
All 21 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Cass County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 59 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2681 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WWUS83 KOAX 310834
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
334 AM CDT MON MAR 31 2014

...EXTREME FIRE DANGER AGAIN TODAY...

.WARM TEMPERATURES ARE EXPECTED AGAIN TODAY. RELATIVE HUMIDITY
WILL DROP TO AROUND 15 TO 25 PERCENT BRIEFLY FROM LATE MORNING TO
EARLY AFTERNOON. COMBINED WITH VERY GUSTY SOUTH WINDS...EXTREME
FIRE DANGER IS EXPECTED ACROSS MUCH OF SOUTHEAST TO EAST CENTRAL
NEBRASKA...AS WELL AS IN SOUTHWEST TO WEST CENTRAL IOWA.

NEZ050-065-310945-
/O.CAN.KOAX.FW.A.0002.140331T1700Z-140401T0100Z/
BUTLER-SEWARD-
334 AM CDT MON MAR 31 2014

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR PARTS OF EASTERN NEBRASKA AND WESTERN IOWA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
FIRE WEATHER WATCH.

VERY HIGH FIRE DANGER IS EXPECTED TODAY...ALONG WITH GUSTY SOUTH
WINDS. A BRIEF PERIOD OF LOW HUMIDITY IS POSSIBLE IN THE LATE
MORNING TO MIDDAY...BUT A COLD FRONT WILL BRING TEMPERATURES DOWN
IN THE AFTERNOON. CONDITIONS MAY BRIEFLY REACH EXTREME FIRE DANGER
THRESHOLDS...BUT ARE NOT LIKELY TO MEET THE DURATION REQUIREMENT
FOR A RED FLAG WARNING.

$$

NEZ051-066-078-088-089-311645-
/O.UPG.KOAX.FW.A.0002.140331T1700Z-140401T0100Z/
/O.NEW.KOAX.FW.W.0007.140331T1400Z-140331T1800Z/
SAUNDERS-LANCASTER-SALINE-JEFFERSON-GAGE-
334 AM CDT MON MAR 31 2014

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 1 PM CDT
THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF
EASTERN NEBRASKA AND WESTERN IOWA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 9 AM THIS MORNING TO 1 PM CDT THIS AFTERNOON. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 051 SAUNDERS...
   FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 078 
  SALINE... FIRE WEATHER ZONE 088 JEFFERSON AND FIRE WEATHER 
  ZONE 089 GAGE.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 TO 25 PERCENT.

* IMPACTS...VEGETATION IS VERY DRY ACROSS THE AREA. WITH LOW 
  RELATIVE HUMIDITY...GUSTY WINDS...AND DRY FUELS...FIRES CAN 
  IGNITE AND SPREAD QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

IAZ069-079-080-090-091-NEZ052-053-067-068-090>093-311645-
/O.UPG.KOAX.FW.A.0002.140331T1700Z-140401T0100Z/
/O.NEW.KOAX.FW.W.0007.140331T1600Z-140331T2100Z/
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-DOUGLAS-SARPY-CASS-
OTOE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
334 AM CDT MON MAR 31 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF
EASTERN NEBRASKA AND WESTERN IOWA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 069 
  POTTAWATTAMIE... FIRE WEATHER ZONE 079 MILLS...FIRE WEATHER 
  ZONE 080 MONTGOMERY... FIRE WEATHER ZONE 090 FREMONT AND FIRE 
  WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 052 
  DOUGLAS...FIRE WEATHER ZONE 053 SARPY...FIRE WEATHER ZONE 067 
  CASS...FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 090 
  JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 092 
  PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON.

* WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 T0 25 PERCENT.

* IMPACTS...VEGETATION IS VERY DRY ACROSS THE AREA. WITH LOW 
  RELATIVE HUMIDITY...GUSTY WINDS...AND DRY FUELS...FIRES CAN 
  IGNITE AND SPREAD QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

IAZ055-056-NEZ045-311645-
/O.NEW.KOAX.FW.W.0007.140331T1600Z-140331T2100Z/
HARRISON-SHELBY-WASHINGTON-
334 AM CDT MON MAR 31 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF
EASTERN NEBRASKA AND WESTERN IOWA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON.

* AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 055 HARRISON AND 
  FIRE WEATHER ZONE 056 SHELBY. IN NEBRASKA...FIRE WEATHER ZONE 
  045 WASHINGTON.

* WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.

* IMPACTS...VEGETATION IS VERY DRY ACROSS THE AREA. WITH LOW 
  RELATIVE HUMIDITY...GUSTY WINDS...AND DRY FUELS...FIRES CAN 
  IGNITE AND SPREAD QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

MAYES/BOUSTEAD
3 follow-up statements
790 
WWUS83 KOAX 311911
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
211 PM CDT MON MAR 31 2014

NEZ045-052-053-067-312015-
/O.CAN.KOAX.FW.W.0007.000000T0000Z-140331T2100Z/
WASHINGTON-DOUGLAS-SARPY-CASS-
211 PM CDT MON MAR 31 2014

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR EAST CENTRAL NEBRASKA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
RED FLAG WARNING.

THE COLD FRONT HAS ARRIVED. AND WHILE GUSTY WEST WINDS WILL
CONTINUE AT 30 TO 40 MPH...TEMPERATURES WILL CONTINUE TO FALL AND
RELATIVE HUMIDITY WILL CONTINUE TO INCREASE. THUS...WHILE THERE IS
STILL SOME DANGER FOR FIRES DUE TO THE WINDS...THE HOT AND DRY
CONDITIONS ARE IMPROVING. THUS...THE RED FLAG WARNING THAT WAS
PREVIOUSLY IN EFFECT HAS BEEN CANCELLED. 

$$

IAZ055-056-069-079-080-090-091-NEZ068-090>093-312100-
/O.CON.KOAX.FW.W.0007.000000T0000Z-140331T2100Z/
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-OTOE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
211 PM CDT MON MAR 31 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA...

* AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 055 HARRISON...
  FIRE WEATHER ZONE 056 SHELBY...FIRE WEATHER ZONE 069 
  POTTAWATTAMIE... FIRE WEATHER ZONE 079 MILLS...FIRE WEATHER 
  ZONE 080 MONTGOMERY... FIRE WEATHER ZONE 090 FREMONT AND FIRE 
  WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 068 
  OTOE...FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 
  NEMAHA...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 
  093 RICHARDSON.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 40 MPH BECOMING
  WEST.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT...BUT IMPROVING BY 3 TO
  4 PM AS A COLD FRONT MOVES INTO THE AREA.

* IMPACTS...VEGETATION IS VERY DRY ACROSS THE AREA. WITH LOW 
  RELATIVE HUMIDITY...GUSTY WINDS...AND DRY FUELS...FIRES CAN 
  IGNITE AND SPREAD QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

DEWALD
848 
WWUS83 KOAX 312011
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
311 PM CDT MON MAR 31 2014

IAZ055-056-069-079-NEZ068-090-092-312115-
/O.CAN.KOAX.FW.W.0007.000000T0000Z-140331T2100Z/
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-OTOE-JOHNSON-PAWNEE-
311 PM CDT MON MAR 31 2014

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
RED FLAG WARNING.

THE COLD FRONT HAS ARRIVED. AND WHILE GUSTY WEST WINDS WILL
CONTINUE AT 30 TO 40 MPH...TEMPERATURES WILL CONTINUE TO FALL AND
RELATIVE HUMIDITY WILL CONTINUE TO INCREASE. THUS...WHILE THERE IS
STILL SOME DANGER FOR FIRES DUE TO THE WINDS...THE HOT AND DRY
CONDITIONS ARE IMPROVING. THUS...THE RED FLAG WARNING THAT WAS
PREVIOUSLY IN EFFECT HAS BEEN CANCELLED.

$$

IAZ080-090-091-NEZ091-093-312115-
/O.CON.KOAX.FW.W.0007.000000T0000Z-140331T2100Z/
MONTGOMERY-FREMONT-PAGE-NEMAHA-RICHARDSON-
311 PM CDT MON MAR 31 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA. 

* AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 080 MONTGOMERY... 
  FIRE WEATHER ZONE 090 FREMONT AND FIRE WEATHER ZONE 091 PAGE. 
  IN NEBRASKA...FIRE WEATHER ZONE 091 NEMAHA AND FIRE WEATHER 
  ZONE 093 RICHARDSON.

* WINDS...SOUTHWEST AROUND 30 MPH WITH GUSTS UP TO 40 MPH BECOMING
  WEST.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT...BUT IMPROVING.

* IMPACTS...VEGETATION IS VERY DRY ACROSS THE AREA. WITH LOW 
  RELATIVE HUMIDITY...GUSTY WINDS...AND DRY FUELS...FIRES CAN 
  IGNITE AND SPREAD QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

DEWALD
127 
WWUS83 KOAX 312053
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
353 PM CDT MON MAR 31 2014

IAZ080-090-091-NEZ091-093-312200-
/O.CAN.KOAX.FW.W.0007.000000T0000Z-140331T2100Z/
MONTGOMERY-FREMONT-PAGE-NEMAHA-RICHARDSON-
353 PM CDT MON MAR 31 2014

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
RED FLAG WARNING.

THE COLD FRONT HAS MOVED IN AND WHILE GUSTY WEST WINDS WILL
CONTINUE AT 30 TO 40 MPH...TEMPERATURES WILL CONTINUE TO FALL AND
RELATIVE HUMIDITY WILL CONTINUE TO INCREASE. THUS...WHILE THERE IS
AN ELEVATED FIRE DANGER DUE TO THE WINDS...RED FLAG WARNING
CONDITIONS NO LONGER EXIST. THUS...THE RED FLAG WARNING THAT WAS
PREVIOUSLY IN EFFECT HAS BEEN CANCELLED.

$$

ZAPOTOCNY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Mar 30, 11:38 PM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Mar 30, 11:38 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1138 PM CDT SUN MAR 30 2014

.UPDATE...
ISSUED AT 805 PM CDT SUN MAR 30 2014

UPDATED ALL PRODUCTS FOR EXPIRATION OF RFW AND MORE CLOUDS FOR THIS
EVENING AND OVERNIGHT.

&&

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 325 PM CDT SUN MAR 30 2014

SEVERAL FORECAST CONCERNS IN THE SHORT TERM WITH THIS PACKAGE.
MAINLY STRONG WINDS AND PRECIPITATION CHANCES WITH THE STORM
SYSTEM TRACKING ACROSS THE PLAINS THROUGH MONDAY NIGHT...WIND AND
FIRE WEATHER HEADLINES. THEN...THE NEXT POTENT WEATHER SYSTEM
THAT BEGINS TO AFFECT THE AREA TUESDAY NIGHT. SPLIT FLOW PATTERN
CONTINUES TO LIMIT OUR PRECIPITATION AMOUNTS AS THE ORGANIZED
PRECIPITATION PASSES TO OUR NORTH AND SOUTH.

THIS MORNING...THERE WAS QUITE A BIT OF HAZE AROUND...ALONG WITH THE
SMELL OF SMOKE.  KANSAS FLINT HILLS SMOKE MANAGEMENT REPORTED A
TREMENDOUS AMOUNT OF RANGELAND BURNING SATURDAY.  TOP AND OAX 12Z
SOUNDINGS SHOWED INVERSIONS OF 2.5 TO 4K FEET ALONG WITH LOW LEVEL
FLOW FROM THE SOUTH. THE INVERSIONS WERE LIKELY KEEPING THE SMOKE
TRAPPED UNTIL ENOUGH MIXING COULD LIFT AND MIX OUT THE SMOKE.

WATER VAPOR SATELLITE IMAGERY FROM THIS MORNING SHOWED TWO
CIRCULATIONS OF INTEREST.  THE FIRST CIRCULATION WAS JUST MOVING ON
TO THE SOUTHERN CALIFORNIA COAST AND THE SECOND WAS IN THE PACIFIC
OCEAN SOUTH OF THE GULF OF ALASKA.

THE NORTHERN PLAINS HAS A VARIETY OF BLIZZARD WARNINGS/WATCHES AND
WINTER STORM WARNINGS IN EFFECT THROUGH MONDAY EVENING.  THE MAJOR
WEATHER IMPACTS WILL BE TO OUR NORTH. WE ARE STILL INFLUENCED BY
THIS POTENT SPRING STORM SYSTEM. FOR OUR AREA...A 40-55KT LOW
LEVEL JET FROM THE SOUTH WILL RE-DEVELOP OVER THE FORECAST AREA
TONIGHT. THIS SOUTH FLOW IS AHEAD OF A DEEPENING AREA OF 990MB OR
LOWER LOW PRESSURE THAT IS PROGGED TO BE OVER NORTH CENTRAL
NEBRASKA BY 12Z MONDAY. A NARROW RIBBON OF MOISTURE IS PULLED
NORTHWARD WITH +6 TO +8 DEG H85 DEWPOINTS BEING DRAWN INTO
SOUTHEAST NEBRASKA AND WESTERN IOWA. THERE IS BROAD UPPER LEVEL
DIVERGENCE...BROAD LIFT...AND STEEP MID LEVEL LAPSE RATES AS THE
H5 LOW CLOSES OFF OVER SOUTH DAKOTA. THE MOISTURE IS QUICKLY
SHUNTED EASTWARD WITH THE DRY SLOT MOVING IN. ELEVATED INSTABILITY
IS PRESENT...SO WILL MENTION ISOLATED SHOWERS AND THUNDERSTORMS
WITH THIS NARROW WINDOW OF OPPORTUNITY FOR PRECIPITATION LATE
TONIGHT AND MONDAY MORNING AHEAD OF THE DRY SLOT. BEGIN TO MENTION
PRECIP CHANCES AFTER 06Z...WITH THE PEAK BETWEEN 09-12Z...THEN
DECREASING AFTER 12Z. CLOSER TO THE CLOSED MID TROPOSPHERIC
LOW...THERE IS ALSO INSTABILITY PRESENT SO ALONG WITH THE CHANCE
FOR RAIN AND THEN RAIN/SNOW...WILL INCLUDE A THUNDER MENTION FOR
PARTS OF NORTHEAST NEBRASKA MONDAY. THERE IS STILL A QUESTION AS
TO HOW MUCH NORTHEAST NEBRASKA WILL GET CLIPPED BY THIS WEATHER
SYSTEM MONDAY NIGHT AND WILL KEEP THE NORTHEAST TIER OF COUNTIES
IN THE CHANCE CATEGORY FOR LIGHT SNOW AND MENTION SOME SOME
AMOUNTS OF A HALF AN INCH OR LESS.

WIND HEADLINES WILL NEED TO BE ADDRESSED. WIND ADVISORY CONTINUES
THROUGH 6PM FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA. HAVE ISSUED A WIND ADVISORY FOR THE ENTIRE AREA FOR MONDAY
INTO MONDAY NIGHT. INITIALLY OUT OF THE SOUTHWEST...THEN VEERING
TO THE NORTHWEST AS THE SURFACE LOW PRESSURE SYSTEM TRACKS INTO
IOWA. EXPECT THE WINDS TO REMAIN STRONGER FROM NORTHEAST NEBRASKA
AND PARTS OF EAST CENTRAL NEBRASKA INTO PARTS OF WESTERN IOWA
THROUGH THE EVENING...SO KEPT THEM IN A WIND ADVISORY FOR A FEW
MORE HOURS.

WE ARE UNDER THE INFLUENCE OF SURFACE HIGH PRESSURE AND COOLER
CONDITIONS FOR TUESDAY WITH HIGHS IN THE 30S NORTH AND THE 50S
SOUTH. TUESDAY NIGHT WE START TO SEE H85 FLOW INCREASE AHEAD OF
THE NEXT TROF. THIS SHOULD SPREAD SHOWERS AND A FEW THUNDERSTORMS
INTO SOUTHEAST NEBRASKA AS EARLY AS WEDNESDAY MORNING. THE AREA OF
PRECIPITATION WILL LIFT NORTHWARD WEDNESDAY. KEPT THE FAR NORTH
MAINLY DRY FOR NOW WITH CHANCE POPS FOR THE OMAHA AND LINCOLN
AREAS AND LIKELY PRECIPITATION OVER SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 325 PM CDT SUN MAR 30 2014

BY WEDNESDAY NIGHT...THE STORM SYSTEM OVER THE PACIFIC OCEAN WILL
HAVE PROGRESSED TO EXTEND FROM MONTANA AND WYOMING INTO
UTAH/NEVADA/ARIZONA/CALIFORIA. SURFACE LOW PRESSURE IS FORECAST TO
TRACK ACROSS THE SOUTHERN PLAINS WITH THE FORECAST AREA ON THE
COOL SIDE OF THE FRONT. ALTHOUGH THERE ARE STILL LARGE DIFFERENCES
IN THE EVOLUTION OF THE STORM SYSTEM AS IT TRACKS ACROSS THE
PLAINS...THE GFS/EC TRACK THE ORGANIZED LEADING PRECIPITATION
SOUTHEAST OF THE FORECAST AREA. THERE IS A CHANCE FOR
PRECIPITATION IN OUR AREA WEDNESDAY NIGHT AND THURSDAY...HOWEVER
BETTER CHANCES SLIDE OFF TO THE EAST. THE LONG RANGE MODELS DO
BRING A GOOD CHANCE OF PRECIPITATION WITH THE MID LEVEL TROF
THURSDAY AFTERNOON AND THURSDAY NIGHT. THE EXTENT OF COLD AIR IS
PROBLEMATIC AS H85 TEMPERATURES ARE BELOW ZERO IN THE NORTH AND
ABOVE 0 DEG C IN THE SOUTH WITH COLD AIR WRAPPING INTO THE SYSTEM
THURSDAY NIGHT. DO MENTION RAIN OR SNOW IN THE NORTHWEST WEDNESDAY
AND THURSDAY AND ACROSS THE AREA THURSDAY NIGHT AND FRIDAY AS
THERE COULD BE A MIX.

&&

.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1140 PM CDT SUN MAR 30 2014

WINDS WILL REMAIN THE PRIMARY FORECAST CONCERN. LOW LEVEL WIND
SHEAR IS EXPECTED TO CONTINE AT ALL THREE SITES UNTIL AROUND 14Z
DUE TO WINDS AROUND 1400 FEET BEING AT OR ABOVE 45 KNOTS. MAINLY
EXPECT CLOUD COVER UNTIL MONDAY AFTERNOON TO BE AT OR ABOVE 9000
FEET. CHANCE OF -SHRA OR -TSRA OVERNIGHT SEEMS TOO LOW TO MENTION
BUT WILL UPDATE LATER AS NEEDED.

WINDS INCREASE AGAIN BY 14Z...WITH GUSTS AROUND OR OVER 30 KNOTS
AND COULD REACH 40 KNOTS IN THE AFTN. WINDS WILL ALSO BE VEERING
AS A COLD FRONT APPROACHES KOFK BY 18Z. COLD FRONT WILL THEN PUSH
THROUGH KOMA AND KLNK IN THE AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 620 PM CDT SUN MAR 30 2014

LET CURRENT RED FLAG WARNING EXPIRE AT 8 PM.

RED FLAG WATCH WAS ISSUED EARLIER FOR MONDAY. CONDITIONS WILL
AGAIN BE QUITE WARM WITH HIGHS IN THE UPPER 60S OR LOWER 70S AND
VERY STRONG SOUTHERLY WINDS BECOMING WEST THEN NORTHWEST WINDS.
LOWEST RELATIVE HUMIDITIES ARE FORECAST TO LOWER TO AROUND 20 TO
25 PERCENT AND FUELS ARE SUFFICIENT TO WARRANT RED FLAG WATCH.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM NOON MONDAY TO 1 AM CDT TUESDAY FOR NEZ011-
     012-015>018-031>034.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR NEZ050>053-065>068-078-088>093.

     WIND ADVISORY FROM 10 AM TO 10 PM CDT MONDAY FOR NEZ030-042>045-
     050>053-065>068-078-088>093.

IA...WIND ADVISORY FROM NOON MONDAY TO 1 AM CDT TUESDAY FOR IAZ043-
     055-056.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR IAZ069-079-080-090-091.

     WIND ADVISORY FROM 10 AM TO 10 PM CDT MONDAY FOR IAZ069-079-080-
     090-091.

&&

UPDATE...MILLER
SHORT TERM...ZAPOTOCNY
LONG TERM...ZAPOTOCNY
AVIATION...MILLER
FIRE WEATHER...MILLER/ZAPOTOCNY
Hazardous weather outlook, Mar 30, 8:10 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
810 PM CDT SUN MAR 30 2014

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-311515-
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-
810 PM CDT SUN MAR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA
...PARTS OF EAST CENTRAL NEBRASKA AND PARTS OF SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT AND ON MONDAY.
SEVERE STORMS ARE NOT EXPECTED. STRONG WINDS WILL DEVELOP MONDAY...
AND A WIND ADVISORY HAS BEEN POSTED FOR MONDAY INTO MONDAY
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THERE IS A CHANCE FOR RAIN AND SNOW MONDAY NIGHT...THEN AGAIN AT
TIMES FROM WEDNESDAY NIGHT INTO FRIDAY. FOR NOW IT APPEARS THAT
ANY ACCUMULATIONS WOULD BE LIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY.

IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-311515-
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BUTLER-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
810 PM CDT SUN MAR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA...
PARTS OF EAST CENTRAL NEBRASKA AND PARTS OF SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT AND ALSO ON MONDAY...
BUT SEVERE STORMS ARE NOT EXPECTED.

A FIRE WEATHER WATCH AND A WIND ADVISORY HAVE BEEN POSTED FOR MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE FROM TUESDAY NIGHT THROUGH
WEDNESDAY OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.

THERE IS A CHANCE FOR RAIN AND SNOW FROM THURSDAY NIGHT INTO FRIDAY
BUT ANY LITTLE OR NO ACCUMULATION IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY.

Nearby

Red Flag Warnings in Nebraska, 2014Red Flag Warnings in Iowa, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.